Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 197, NWS Pueblo, CO

August 6, 2007Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2007, 2:05 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 2:05 PM MDT (20:05 UTC)
Expired
Aug 6, 2007, 2:32 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Huerfano County, CO, Pueblo County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 062005
SVRPUB
COC055-101-062130-
/O.NEW.KPUB.SV.W.0197.070806T2005Z-070806T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
205 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 PM MDT...

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11 MILES
  SOUTHEAST OF CEDARWOOD...OR 34 MILES SOUTH OF PUEBLO...AND WAS
  MOVING TOWARD THE EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
  CENTRAL PUEBLO COUNTY AND EXTREME NORTHEASTERN HUERFANO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3784 10466 3772 10456 3785 10416 3803 10434

$$
1 follow-up statement
000 
WWUS55 KPUB 062032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT MON AUG 6 2007

COC055-101-062043-
/O.CAN.KPUB.SV.W.0197.000000T0000Z-070806T2130Z/
HUERFANO CO-PUEBLO CO-
233 PM MDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL PUEBLO AND NORTHEASTERN HUERFANO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3784 10466 3772 10456 3785 10416 3803 10434

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:35 AM MDT, 9 hours 30 minutes earlier.

Area forecast discussion, Aug 6, 4:35 AM MDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
435 AM MDT MON AUG 6 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...UPPER MONSOON DISTURBANCE TO BRING INCREASED THUNDERSTORM
POTENTIAL TODAY...
...HEAVY RAIN...LOCAL FLOODING...LIGHTNING ARE MAIN CONCERNS...

BASED ON WATER VAPOR PICTURES AND MODEL PROJECTIONS...THERE IS AN
UPPER LEVEL DISTURBANCE NEAR THE 4 CORNERS REGION THIS MORNING THAT
WILL TRACK NORTHEAST ACROSS THE MOUNTAINS THROUGH THE MORNING INTO
THE AFTERNOON...AND THEN CROSS ONTO THE PLAINS OF EAST CENTRAL
COLORADO DURING THE AFTERNOON/EVENING HOURS.  ITS HARD TO MAKE OUT
A DEFINITIVE CIRCULATION...BUT THERE IS NO DOUBT THE CLOUDY REMAINS
OF AN ACTIVE THUNDERSTORM COMPLEX THAT WAS THERE YESTERDAY AFTERNOON
AND EVENING.  I BELIEVE THIS IS THE SLEEPING GIANT THAT WILL HELP
INCREASE THUNDERSTORM CHANCES ACROSS SOUTHERN COLORADO TODAY AND
TONIGHT.

THE MAIN THREATS STILL LOOK TO BE HEAVY RAIN...LOCAL FLOODING AND
LIGHTNING.  HOWEVER...UPPER LEVEL WIND SPEEDS ARE COMING UP A LITTLE
IN RESPONSE TO THE DIGGING TROUGH ALONG THE NORTHWEST COAST.  THIS
IS WHY STORM MOVEMENTS KICKED INTO HIGH GEAR LAST NIGHT (MOVING
NORTHEAST AT 20-30 MPH).  SO...WITH THE HIGHER WIND SPEEDS
ALOFT...MAY HAVE TO BE A BIT MORE WORRIED ABOUT THE SEVERE POTENTIAL
FOR ANY GIVEN STORM.  INCREASED THREAT FOR LARGE HAIL IS THE FIRST
THING THAT COMES TO MIND.  ALSO...INCREASED POTENTIAL FOR STRONG
WIND GUSTS.

LOOKS LIKE STORMS COULD BE MOST ACTIVE ON THE PLAINS DURING THE
EVENING/OVERNIGHT HOURS AGAIN.  NAM12 HAS THE UPPER DISTURBANCE
TRACKING EAST ACROSS THE PLAINS DURING THE EVENING...EXITING
INTO KANSAS AROUND OR SHORTLY AFTER MIDNIGHT.  SO...THE MOST INTENSE
AND WIDESPREAD ACTIVITY ON THE PLAINS COULD HOLD OFF UNTIL THE LATE
AFTERNOON AND OVERNIGHT HOURS.

TEMPERATURES TODAY WILL WARM A FEW DEGREES FROM YESTERDAYS VALUES.
MOST AREAS WILL SEE HIGHS AT LEAST A FEW DEGREES ABOVE AVERAGE FOR
THIS TIME OF YEAR. LW

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

TUESDAY...MODELS TEND TO AGREE ON KEEPING THE UPPER PATTERN IN PLACE
FOR ONE MORE DAY...BEFORE USHERING IN A CHANGE. A TROUGH OF LOW PRES
OFF THE WEST COAST...AND A RIDGE OVER THE GULF STATES...WILL KEEP
THE PLUME OF MOISTURE STREAMING ACROSS THE 4 CORNERS INTO WESTERN
CO...PROVIDING FOR SCATTERED POPS FOR THE MTS AND HIGH VALLEYS. FOR
THE PLAINS...AN UPPER SHORTWAVE MOVING ACROSS THE REGION LATE MON
NIGHT LOOKS TO DROP A BOUNDARY DOWN ACROSS THE PLAINS TUE...WHICH
SHOULD PROVIDE THE TRIGGER FOR ISOLATED CONVECTION THERE. ANOTHER
WARM DAY IS EXPECTED...WITH RAPID HEATING THROUGH THE MORNING BEFORE
THE DIURNAL INCREASE IN CLOUD COVERAGE.

WEDNESDAY THROUGH SUNDAY...GFS AND ECMWF MODELS DISAGREE SOMEWHAT ON
THE UPPER PATTERN FOR MIDWEEK. GFS FORECASTS THE UPPER RIDGE TO
REMAIN FLAT AND EDGE WESTWARD TOWARDS THE STATE...EITHER SHUTTING
DOWN MUCH OF THE MOISTURE PLUME OR SHUNTING IT TO THE NORTH. ECMWF
HOLDS OFF ON THIS MOVEMENT UNTIL THU...INDICATING THAT WED WILL BE
VERY SIMILAR TO TUE. THIS IS A NEW DEVELOPMENT...SO FOR NOW WILL
CONTINUE SIDING WITH THE GFS SOLUTION. CONVECTION BECOMES MORE
ISOLATED AND DIURNAL IN NATURE...WITH SOLAR INSOLATION BEING THE
PRIMARY TRIGGER. NUMERICAL GUIDANCE SUPPORTS THIS...WITH A GRADUAL
WARMING OF THE MAX TEMPS EACH DAY INTO THE WEEKEND. BY SAT AND SUN
THE RIDGE SETS UP RIGHT OVER THE STATE...WITH MODELS INDICATING
MOISTURE SLIPPING UP UNDER THE RIDGE AND POSSIBLY INCREASING
CONVECTION CHANCES. MOORE

&&

.AVIATION...THUNDERSTORMS PRODUCING FREQUENT LIGHTNING...LOCAL HEAVY
RAIN...HAIL TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH.
LOCAL IFR/MVFR CIGS/VSBYS ASSOCIATED WITH THUNDERSTORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/27
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT MON AUG 6 2007

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS
AFTERNOON...CONTINUING INTO THIS EVENING.  ONCE AGAIN...THE PRIMARY
THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED
FLOODING...AND LIGHTNING.  ADDITIONALLY...A FEW STORMS COULD PRODUCE
1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME
MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE
PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND
NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO.

In the hours before

Local storm report, Aug 6, 8:37 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
837 AM MDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             6 NW CANON CITY         38.53N 105.31W
08/03/2007  E1.00 INCH       FREMONT            CO   NWS EMPLOYEE

            DELAYED REPORT. WINDS ESTIMATED 50-60 MPH. WATER RUNNING
            ACROSS ROUTE 9.

&&

SROSE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:05 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 12:28 PM MDTSevere Thunderstorm WarningPUBLas Animas92 min
Aug 6, 3:06 PM MDTSevere Thunderstorm WarningPUBLas Animas84 min
Aug 6, 4:19 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero56 min
Aug 6, 4:28 PM MDTFlash Flood WarningPUBTeller3 hr
Aug 6, 4:35 PM MDTSevere Thunderstorm WarningPUBFremont55 min
Aug 6, 5:06 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Aug 6, 5:24 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 5:29 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.